Discussions By Condition: Skin conditions

Chronic idiopathic hives

Posted In: Skin conditions 0 Replies
  • Posted By: Anonymous
  • November 19, 2010
  • 10:01 PM

I am 19y/o, white/Hispanic female in otherwise good health. I have had hives since Oct 30th everyday but Nov. 17th and still am left with no answers. They have left bruises and petechiae, which I don't know if it's actually from the hives or from the scratching. The hives can be small or large, the normally spread once they start and they get red and burn. I was hospitalized and had the same thing happening back when I was about 12 or so. This was a bit after starting my cycle so maybe hormones plays a role? I had many problems with my cycle, tried regulating it with pills which shot my blood pressure to the roof as a young teenager which made them look for any possible heart problems with nothing found to make sure it was just a drug reaction, and now am on a medication that stops it all together. Thyroid and autoimmune disorders run in my family but at last check my thyroid was normal. I have had the most comprehensive blood screenings for allergies and it has only shown that I am allergic to lamb, which I don't eat because I eat no red meat at all. I have had intermittent hives between then when it was bad and now. They get better when I take benadryl but I cant take benadryl all the time because of the sedative it contains. Taking generic every day type allergy medications does not help. I have seen allergist, ENT, and general doctors. I am going to see a dermatologist again next week.
Anyone have any other ideas?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?